MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LS3092
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: one device was received for evaluation.This device had been used in the treatment or diagnosis of a patient.A review of the lot number reported indicates that the product was within the assigned expiration date at the time of the reported incident.The returned product met specification as received.Visual inspection found one of the snaps to have broken off.The broken piece was not returned.The reported condition was not confirmed.The disposable was assembled onto a set of forceps and plugged into a generator.The generator recognized the device and activated with satisfactory results with simulated tissue.The investigation found the device to activate normally.An additional failure was found during the investigation; two of the snaps was found to be broken and missing.The additional findings did not contribute to the reported condition.The investigation found a broken snap on the electrode jaw.Snap damage can be caused by the user improperly misaligning the snaps into the mating holes during assembly.This damage can also be caused by multiple assembly attempts.The investigation identified the root cause of the reported event to be attributed to user error.Refer to the product instructions for use for additional information on the proper method of assembling the electrodes onto the reusable instrument.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter pre-operatively the device did not activate.Electrode had activated but with no effect.Another ligasure worked successfully.There was no patient involvement.

Brand Name
LIGASURE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key7362943
Report Number1717344-2018-00380
Device Sequence Number128958
Product Code GEI
UDI-Device Identifier20884524002153
UDI-Public20884524002153
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K981916
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 03/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/11/2022
Device Model NumberLS3092
Device Catalogue NumberLS3092
Device Lot Number71320033X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2018
Initial Report FDA Received Date03/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1